MAUDE Adverse Event Report: DEROYAL INDUSTRIES, INC. FOLEY CATHETER, 400 SERIES 16 FR (+/-0.1C); CATHETER, UPPER URINARY TRACT

DEROYAL INDUSTRIES, INC. FOLEY CATHETER, 400 SERIES 16 FR (+/-0.1C); CATHETER, UPPER URINARY TRACT
Model Number 81-080416EU
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Code Urinary Retention (2119)
Date of Event 04/28/2023
Type of Reportable Event Serious Injury
Event or Problem Description
The catheters clogged every time where the patient gets a proper bladder retention with all its consequences.It seems that this is related to the balloon change.
 
Additional Manufacturer Narrative
Reporter submitted the following: "the catheters clogged every time where the patient gets a proper bladder retention with all its consequences.It seems that this is related to the balloon change." this report came in as one complaint, but because it described nine separate events, it will be reported for each event.This report is six of nine (6/9).A supplier corrective action request (scar) was issued to the foley catheter supplier xeridiem medical devices.In reference to "balloon change", there has been no design change to what is currently in the field.Investigation is underway to determine the nature of this comment as well as the root cause of the issue.The sample is not available for return to deroyal for evaluation.This investigation is not complete at this time.No further information is available at this time.We will provide follow-up report once more information is concluded from the investigation and corrective actions are determined.
 
Additional Manufacturer Narrative
The sample was discarded so no samples were available for return to deroyal industries.A supplier corrective action request (scar) was issued to the foley catheter supplier xeridiem medical devices.This report came in as one complaint, but because it described nine separate events, it will be reported for each event.This report is six of nine (6/9).It was determined that these complaints took place over the span of 12 months.With that, in reference to the "balloon change," there has been no change to the catheters provided by xeridiem.Xeridiem does not consider this issue to be an out of box failure.The device was functional prior to patient application and observed as latent failures from use.Device history records were reviewed and found to be within specification.Xeridiem also reviewed risk documentation and any open corrective action and preventive action (capa) points, no capas or new risk information was identified.A compliant record review was completed by xeridiem, between may 2022 and june 2023, over (b)(4) units were sold and there were (b)(4) device defects for plugged lumen.Root cause: was unable to be confirmed by the supplier xeridiem medical devices.Potential root cause: because these complaints were not considered to be out of box failures, there are other factors or possibilities that may have induced device malfunctions.These factors can include diagnosis and treatment, device handling, environment, storage, cleaning, maintenance, patient conditions, and other elements that are out of xeridiem's control.Each of these conditions could potentially induce device malfunctions; however, these devices are not permanent and shall be cared for and replaced as needed or required.Corrective and preventive actions: because xeridiem could not confirm the issue, no corrective or preventive actions will be taken.Deroyal industries also conducted an investigation.Specifications, work orders, and inventory checks were conducted and no issues were found.Labeling, capas, and failure modes and effects analysis (fmea)'s were also reviewed, with no issues or missing information found.Deroyal also created a complaint to sales ratio: between may 2022 and june 2023, deroyal has sold (b)(4) units ((b)(4) individual foleys) of item 81-080416eu.During that same time frame, a total of 9 complaints were received for this product.This equates to a complaint ratio of (b)(4).Deroyal will continue to monitor for trends around this item and issues.This investigation is complete at this time.No further information is available at this time.We will provide follow-up report if more information will become available.
 
Event or Problem Description
 
Additional Manufacturer Narrative

Brand Name
FOLEY CATHETER, 400 SERIES 16 FR (+/-0.1C)
Common Device Name
CATHETER, UPPER URINARY TRACT
Manufacturer (Section D)
DEROYAL INDUSTRIES, INC.
1595 highway 33 south
new tazewell TN 37825
Manufacturer (Section G)
DEROYAL INDUSTRIES, INC.
1595 highway 33 south
new tazewell TN 37825
Manufacturer Contact
reagan newman
200 debusk lane
powell, TN 
MDR Report Key19932604
Report Number2320762-2023-00009
Device Sequence Number16834385
Product Code EYC
UDI-Device Identifier00749756596664
UDI-Public00749756596664
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K200757
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Model Number81-080416EU
Device Lot Number57172153
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/05/2023
Supplement Date Received by ManufacturerNot provided
05/05/2023
Initial Report FDA Received Date08/07/2024
Supplement Report FDA Received Date08/08/2024
11/25/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown